Volume 21, issue 2 (2017)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 5, 2557–3190
Issue 4, 1931–2555
Issue 3, 1285–1930
Issue 2, 647–1283
Issue 1, 1–645

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Presentation complexes with the fixed point property

Iván Sadofschi Costa

Geometry & Topology 21 (2017) 1275–1283
Abstract

We prove that there exists a compact two-dimensional polyhedron with the fixed point property and even Euler characteristic. This answers a question posed by R H Bing in 1969. We also settle a second question by Bing regarding the homotopy invariance of the fixed point property in low dimensions.

Keywords
fixed point property, two-dimensional complexes, efficient groups
Mathematical Subject Classification 2010
Primary: 55M20, 57M05, 57M20
References
Publication
Received: 15 February 2016
Revised: 1 March 2016
Accepted: 5 April 2016
Published: 17 March 2017
Proposed: Steve Ferry
Seconded: Ronald Stern, Peter Teichner
Authors
Iván Sadofschi Costa
Departamento de Matemática
Universidad de Buenos Aires
Ciudad Universitaria, Pabellón I
C1428EGA Buenos Aires
Argentina